Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 130, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 14, 2007, 3:27 PM CST for DeKalb County, Smith County, Wilson County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2007, 3:27 PM CST (21:27 UTC)
- Expired
- Nov 14, 2007, 3:45 PM CST
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 2:34 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 142127
SVROHX
TNC041-159-189-142145-
/O.NEW.KOHX.SV.W.0130.071114T2127Z-071114T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CST WED NOV 14 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DEKALB COUNTY IN TENNESSEE...
SOUTHERN SMITH COUNTY IN TENNESSEE...
SOUTHEASTERN WILSON COUNTY IN TENNESSEE...
* UNTIL 345 PM CST
* AT 325 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR WATERTOWN...OR ABOUT 15 MILES NORTHWEST OF
SMITHVILLE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LIBERTY BY 330 PM CST...
DOWELLTOWN BY 335 PM CST...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
WEDNESDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3614 8581 3607 8576 3609 8571 3607 8569
3598 8567 3596 8607 3598 8609 3596 8613
3614 8616 3618 8578
TIME...MOT...LOC 2127Z 264DEG 33KT 3606 8604
$$
ROSE1 follow-up statement
000
WWUS54 KOHX 142139
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CST WED NOV 14 2007
TNC041-189-142149-
/O.EXP.KOHX.SV.W.0130.000000T0000Z-071114T2145Z/
DEKALB TN-WILSON TN-
339 PM CST WED NOV 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON AND
NORTHERN DEKALB COUNTIES EXPIRES AT 345 PM CST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
WEDNESDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3614 8581 3607 8576 3609 8571 3607 8569
3598 8567 3596 8607 3598 8609 3596 8613
3614 8616 3618 8578
TIME...MOT...LOC 2139Z 180DEG 0KT 3606 8606
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 3:00 PM CST, 27 minutes earlier.
Area forecast discussion, Nov 14, 3:00 PM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CST WED NOV 14 2007 .SHORT TERM... LATEST ANALYSIS SHOWING COLD FRONT NEAR EVV-DFW LINE. GOOD INSTABILITY AND MOISTURE SOURCE CONTINUE TO WORK UP INTO THE MID-STATE AHEAD OF APPROACHING LL BOUNDARY. UPPER SUPPORT/UVV NOT ALL THAT IMPRESSIVE BUT PRESENCE ML JET STREAK JUST TO THE NORTH...NOW NEGATIVE STABILITY INDICES ...AND INCREASING LL FORCING REALLY HELPING TO FIRE UP STORMS...SOME OF WHICH ARE CURRENTLY PRODUCING PEA-NICKLE SIZED HAIL. THIS COLD FRONT WILL CONTINUE WORKING SOUTH/EAST...AND IS EXPECTED TO PUSH INTO THE CWA THIS AFTERNOON AND PUSH OUT 01-03Z. DURING THE PROCESS EXPECT INSTABILITY TO BECOME LITTLE MORE FAVORABLE AS WELL AS UVV...ESPECIALLY AS FRONT GETS CLOSER AND ML STREAK DROPS LITTLE FURTHER SOUTH. EXPECT PULSING STORMS TO PRODUCE PEA TO SEVERE SIZED HAIL WELL AHEAD OF LL BOUNDARY AND POSSIBLE SQUALL LINE AS FRONT PASSES. BEHIND COLD FRONT LATER THIS EVENING...WEAK TO MODERATE MOISTURE EXPECTED TO HANG BACK INTO LATE EVENING UNTIL TRAILING WEAK UPPER TROUGH AXIS PASSES. WILL LEAVE ISOLATED-SCATTERED SHOWERS INTO THE OVERNIGHT HOURS EAST. CAA KICKS IN PRETTY QUICK BEHIND FRONTAL BOUNDARY TONIGHT AND EXPECT A COOL BLUSTERY TYPE DAY ON THURSDAY AS UPPER TROUGH MOVES THROUGH AND TEMP STRUGGLE TO REACH THE LOW TO MID 50S. WINDS LOOK LIKELY TO GUST BETWEEN 25-30MPH IN THE LATE MORNING/EARLY AFTERNOON. SFC HIGH MOVES OVER THE AREA THURSDAY NIGHT...DECOUPLING WINDS OVERNIGHT. EXPECT ANOTHER PRETTY GOOD FREEZE AREA-WIDE FRIDAY MORNING...FOLLOWED BY A DRY COOL DAY. .LONG TERM... THE REGION REMAINS IN A NORTHWEST FLOW ALOFT REGIME INTO EARLY NEXT WEEK UNTIL A WEAK RIDGE AXIS SQUEAKS BY AHEAD OF NEXT STORM SYSTEM SET TO ENTER THE AREA LATER WEDNESDAY. THROUGH THAT TIME...NOT MUCH EXPECTED OTHER THAN SOME PASSING CLOUDS AS STORM TRACKS LOOK TO BE DIVERTED AWAY. WILL PUT POPS IN FOR WEDNESDAY ONLY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 52 31 54 / 80 10 0 0 CLARKSVILLE 39 50 29 54 / 70 10 0 0 CROSSVILLE 40 44 27 49 / 90 10 0 0 COLUMBIA 42 52 30 55 / 80 10 0 0 LAWRENCEBURG 43 52 29 55 / 80 10 0 0 WAVERLY 40 51 29 54 / 70 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Nov 14, 3:57 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 357 AM CST WED NOV 14 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-151130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 357 AM CST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT THIS AFTERNOON AND EVENING. BRIEF HEAVY DOWNPOURS CAN BE EXPECTED ALONG WITH SOME GUSTY WINDS. ISOLATED SEVERE STORMS WITH DAMAGING WINDS MAY OCCUR. THE FRONT WILL MOVE THROUGH THE ENTIRE MID STATE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. 13
In the hours before
Local storm report, Nov 14, 1:35 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL NASHVILLE 36.17N 86.78W
11/14/2007 E0.88 INCH DAVIDSON TN TRAINED SPOTTER
REPORTED IN DOWNTOWN NASHVILLE
0119 PM HAIL 10 SW NASHVILLE 36.07N 86.91W
11/14/2007 E0.75 INCH DAVIDSON TN PUBLIC
NEAR BELLEVUE
&&
STEIGERWALDTLocal storm report, Nov 14, 1:38 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL NASHVILLE 36.17N 86.78W
11/14/2007 E0.75 INCH DAVIDSON TN EMERGENCY MNGR
DOWNTOWN NASHVILLE
&&
STEIGERWALDTLocal storm report, Nov 14, 1:54 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 11 SE NASHVILLE 36.06N 86.65W
11/14/2007 E1.25 INCH DAVIDSON TN TRAINED SPOTTER
&&
STEIGERWALDTLocal storm report, Nov 14, 2:10 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 SW MOUNT JULIET 36.18N 86.56W
11/14/2007 E0.75 INCH WILSON TN TRAINED SPOTTER
&&
STEIGERWALDTSpecial weather statement, Nov 14, 2:20 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CST WED NOV 14 2007 TNZ057-060-142100- HICKMAN-MAURY- 220 PM CST WED NOV 14 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HICKMAN COUNTY AND WILL AFFECT MAURY COUNTY SOON... AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CENTERVILLE...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... CENTERVILLE BY 230 PM CST. PEOPLE IN CENTRAL HICKMAN AND NORTHWESTERN MAURY COUNTIES...INCLUDING THE CITY OF CENTERVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 1:20 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 25 min |
| Nov 14, 1:27 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 33 min |
| Nov 14, 1:52 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 23 min |
| Nov 14, 2:27 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 18 min |
| Nov 14, 3:19 PM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Nov 14, 3:45 PM CST | Areal Flood Advisory | OHX | DeKalb, Putnam, Smith | 3 hr |
| Nov 14, 3:55 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 20 min |
| Nov 14, 4:31 PM CST | Severe Thunderstorm Warning | OHX | Giles | 29 min |
| Nov 14, 4:36 PM CST | Severe Thunderstorm Warning | OHX | White | 24 min |
| Nov 14, 5:10 PM CST | Areal Flood Advisory | OHX | DeKalb, White | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.